Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
138 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What are the side effects of steroids?

On steroids for allergic reaction (took first dose approx three hours ago), body feels very tired, itching is becoming less but still very very very itchy, have a headache, ears feel runny .... as if they are producing ear wax, very irritating. Coughing- dry painful. No mucus. Tastes a little like blood after a particularly violent cough. Itchy throat, bite marks or hives on arms. Concerned that this isn t getting better - left doctor s under impression steroids would sort of be a magic bullet and I d feel better very quickly but this is taking longer than anticipated and I ve had to leave work. Have a work meeting interstate on Saturday and very concerned that I won t make it. Have to organize someone in my place if they are to go very soon. Any comment regarding likelihood of symptoms receding over the next 24 hours?
Fri, 2 May 2014
Report Abuse
Internal Medicine Specialist 's  Response
hi,
Your expectation rates are very high for any drug. No drug works wonders unless given adequate time. Steroids are safe drugs and are unlikely to produce side effects on first dose. As you were prescribed them for an allergic reaction, you should see the effect in the next 48-72 hours.
Give the magic bullet a couple of days time, it surely will help you.
All the best.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Urticaria


What are the side effects of steroids?

hi, Your expectation rates are very high for any drug. No drug works wonders unless given adequate time. Steroids are safe drugs and are unlikely to produce side effects on first dose. As you were prescribed them for an allergic reaction, you should see the effect in the next 48-72 hours. Give the magic bullet a couple of days time, it surely will help you. All the best.